ANSWERS: 1
  • If your cholesterol levels are above 240 mg/dL and you are at risk for heart disease, your doctor may prescribe statin drugs to help lower your cholesterol. While some people tolerate statins without problems, chances of side effects and drug interactions do exist.

    Digestive Side Effects

    Statin drugs may cause diarrhea, vomiting, stomach pain and cramps. These side effects may lessen as your body adjusts to the medication.

    Other Side Effects

    Statins may also cause headache, weakness, skin rash and muscle pain. These symptoms may also go away once your body adjusts to the medication.

    Serious Side Effects

    According to the Mayo Clinic, if you are taking a statin drug, you should have your liver function tested regularly. Statins may cause liver enzymes to rise and possibly lead to kidney damage. Rhabdomyolysis, a condition that causes your muscles to be damaged, may also occur.

    Drug Interactions

    Drugs that may interact with statins include protease inhibitors; the antibiotics, erythromycin and clarithromycin; the antifungal medication, itraconazole; and the heart medications, diltiazem and Verapamil.

    When to Call Doctor

    According to Drugs.com, if you experience unexplained muscle tenderness, dark-colored urine, flulike symptoms or weakness, you should contact your doctor at once.

    Source:

    Mayo Clinic.com: Statins: Are these cholesterol-lowering drugs right for you?

    MedicineNet.com: Statins

    Drugs.com: Zocor

Copyright 2018, Wired Ivy, LLC

Answerbag | Terms of Service | Privacy Policy